Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
161 Doctors are Online

Sinking heart, restlessness after alcohol, hypertension. Done ECG. Taking ayurvedic medication. Could this be the cause?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2004
Answered : 1839 Questions
Question
I feel a sense of heart sinking and restless after consuming alcohol even limited amounts. This has been happening for the past 3 months. The doctor said this could be due to anxiety. I have got an ECG done which is normal. Please advise. I am on ayurvedic tablets for hypertension. Could the ayurvedic tablets be the cause?
Posted Tue, 22 May 2012 in Hypertension and Heart Disease
 
 
Answered by Dr. Ashish Mittal 4 hours later
Hello,
Thanks for your query.

I appreciate your efforts for medical consultation in so much distress.

Important aspects of your query are:
•     39 year old female
•     Known case of Hypertension on ayurvedic treatment
•     Complaints of: Heart sinking and restlessness after alcohol use

It is difficult to confirm the cause of above problem. I would like to consider multiple possibilities in following hierarchy:
•     Anxiety reaction to Alcohol for Ayurvedic medicines
•     Vitamin deficiency: Get serum B12 level. Start multi vitamins as they are easily available. Alcohol also known to cause vitamins deficiency.
•     Anxiety disorder: need to be rule out by detailed interview by psychiatrist
•     Side effect of substance use: It may be new onset reaction in your case

If you are well while not taking alcohol then do not worry much about symptoms and stop alcohol use as reaction may be severe in future. Take some multivitamins daily.

I hope this information has been both informative and helpful for you.

Wish you good health.
Regards,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor